MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER CATHETER

ONSET MEDICAL CORPORATION SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER CATHETER
Catalog Number PRTSOLO-20
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the porticosolo 20 was difficult to push forward into vessel.Follow up communication with the user facility confirmed the following information: (1) the expander fairing tip broke loose at the top of the porticosolo 20; (2) the sheath was replaced and another porticosolo20; (3) the new porticosolo 20 was placed well; and (4) the patient was reported to be stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in device available for evaluation?.The actual device was returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device evaluation results.Visual analysis of the returned components showed evidence of dried body fluids on the outer jacket of the re-collapsable sheath.The sheath was received with all of the ports in the closed position and the balloon dilator fully inserted into the sheath.The sheath appeared in its original folding pattern indicating that the sheath was not inflated.The fairing tip appeared at the distal end of the balloon dilator and did not appear to be separated or dislodged.While the balloon dilator was inserted in the sheath, a microscopic picture of the fairing tip was taken.It was noted that there was some discoloration of the fairing tip indicating and the fairing tip had come in contact with body fluids at some point.The fairing tip was still attached to the balloon dilator.There was no evidence of dislodgement or separation of the fairing tip.Functional testing was then performed on the device.With the dilator inserted in the sheath, the balloon was inflated to with tap water to 20 atm for 60 seconds.It was noted that some water did appear to come out of the distal end of the sheath.However, no pressure drop was noted with the inflation device used.The balloon dilator was then deflated and removed from the sheath.The fairing tip remained on the distal end of the balloon dilator throughout the extraction of the dilator from the sheath.The balloon was inflated outside of the sheath and not leakage was observed.The source of the water was determined to be residual fluid from the decontamination procedure.The fairing tip remained intact throughout this testing.The sheath was then re-collapsed.No anomalies were noted which affected the functionality of the device.The fairing tip did not appear dislodged or loose on the returned device.The device did not appear to have been inflated at any point prior to analysis.No functional defects were noted with the sheath or the balloon dilator.The device met manufacturer specifications for all functional testing performed.The complaint could not be confirmed as there was no failure of the device.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6540196
Report Number3004672932-2017-00003
Device Sequence Number18833844
Product Code DYB
UDI-Device Identifier15415067028164
UDI-Public(01)15415067028164(17)181231(10)VC27
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K152498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberPRTSOLO-20
Device Lot NumberVC27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date05/18/2017
06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR